Jump to content

SNRI - Pristiq


Recommended Posts

Hey everyone,

I'd just like to ask has anyone had some experience on the SNRI known as Pristiq? From my understanding, it's similar to Effexor but without as many side effects.

I got put on it after my drug-induced anxiety disorder, hoping it clear up my visuals. my symptoms only occur in a dim-lit rooms and the dark, it's been 6 months now and there's not really been any improvement. In terms of anxiety however, it has worked an absolute treat.

Not sure if I can attribute it to the drug or not, but a few weeks after I started taking it, I began to get a colourful spiral blocking my vision in the dark. this now comes and goes, varying in intensity every now and then.

My visual snow, I believe, has increased in intensity. My girlfriends face is so pixelated/morphs/unrecognisable because of this - this is probably my worse symptom and seems to be getting worse :(

I've seen both my neurologist, GP and psychiatrist about this but they believe SNRI can't make this worse, and if it does, it's not permanent. True or not true

What's everyone else's symptoms on SNRIs?

  • Upvote 2
Link to comment
Share on other sites

Quit it immediately, if you were feeling ok before you got on it there is absolutely no benefit of taking it. It is well know that ssri's/snri's greatly increase visual snow and hppd symptoms and it may become permanent, quit now

Link to comment
Share on other sites

Quit it immediately, if you were feeling ok before you got on it there is absolutely no benefit of taking it. It is well know that ssri's/snri's greatly increase visual snow and hppd symptoms and it may become permanent, quit now

 

Sorry Mr. 50s, I don't mean to be rude but I feel the need to clarify a few things here.

 

1. I was not feeling okay before pristiq, and had very dehibilitating/crippling anxiety from merely using ectasy over an 8 month period, on top of other external factors. With the advice of many doctors, despite being reluctant to take an antidepressant after the negative things I have read about it for HPPD, Pristiq has really picked me up - my HPPD does not bother me at all anymore, I can drink coffee and alcohol without any increase to symptoms, and has generally improved my mood and confidence altogether.

 

2. It is not well known that ssri's/snri's increase visual snow OR hppd, in fact there is no reported scientific/proven evidence at all, apart from other people's experience. It seems like many people quit after only being on antidepressant medication for a week or two - this is a common time for side effects to still occur and increase visual symptoms. These side effect/increases in visuals tend to reside after 4-12 weeks, which has happened to me. There have even been scientific articles that have spoken about HPPD/Visual Snow symptoms to reside after a couple of patients being prescribed the SSRI Prozac. Despite saying this, it is true that certain people on this forum have suggested SSRI/SNRI medication to have made the HPPD symptoms dramatically worse.

 

3. Speaking to a neurologist and psychiatrist with 30-40 years of experience about my concerns of visual symptoms initially increasing + prolonging/making symptoms permanent, they told me this will not be the case. Although they would like to believe my ecstasy abuse (I have not taken hallucinogens before) induced my visual symptoms, they emphasize that such medication is most definitely not to permanently increase my symptoms. They have seen symptoms in other previous such as after images and visual snow (drug-induced or not), and they believe that these symptoms tend to subside over time, provided abstinence of drugs.

Whilst I appreciate your opinion on SSRIs/SSNRIs, I am a mild HPPDer who would rather stand with the advice of medically trained professionals rather than ones who haven't.

 

Have you tried any antidepressant medication during HPPD? If so, what ones and how did they affect you?

Link to comment
Share on other sites

Ok not trying to sound Rude (I sware). 1.i did not know you felt bad before starting it. 2.there is no scientific study behind ANYTHING hppd, about 19/20 people on this board who have taken ssri's/snri's reported secerly worsened visual symptoms, about 5/20 reported permanent changes. 3. It doesn't matter how much experience your neurologist or doctor has, they know absolutely nothing about hppd, the only thing they know it to prescribe the drugs that makes the patient feel better (benzos and anti depressents)

Link to comment
Share on other sites

If you could provide any links to people having permanent damage from ssris/snris that would be great, I am curious as to how far of an extent my SNRI could damage me.

Not all doctors - my neurologist has treated people before with similar symptoms after drug abuse and found that the symptoms tended to go away on its on by time. My anxiety however was something that was separately treated and thus was placed on an AD that has so far done me well. I should be off it in half a year's time and I hope I should no longer need it to treat my depression/anxiety.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.